Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 55, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 20, 2008, 1:38 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2008, 1:38 PM CST (19:38 UTC)
- Expired
- Nov 20, 2008, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 201938 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 138 PM CST THU NOV 20 2008 ...STRONG NORTHEAST WINDS THROUGH GUADALUPE PASS THIS AFTERNOON... .STRONG NORTHEASTERLY WINDS WILL CONTINUE TO CHANNEL THROUGH GUADALUPE PASS THIS AFTERNOON IN THE WAKE OF A STRONG COLD FRONT. WIND SPEEDS ARE EXPECTED TO DROP BELOW WARNING THRESHOLDS EARLY THIS EVENING. TXZ258-210000- /O.NEW.KMAF.HW.W.0055.081120T1938Z-081121T0000Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 1238 PM MST THU NOV 20 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. NORTHEAST WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS NEAR 55 MPH WILL CONTINUE TO CHANNEL THROUGH GUADALUPE PASS THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS TRAVELLING ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD EXERCISE EXTREME CAUTION THIS AFTERNOON...ESPECIALLY DRIVERS OF HIGH PROFILE AND LIGHT WEIGHT VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
000 WWUS74 KMAF 210009 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 609 PM CST THU NOV 20 2008 ...STRONG NORTHEASTERLY WINDS WINDS CONTINUE THROUGH GUADALUPE PASS THIS EVENING... .STRONG NORTHEASTERLY WINDS IN THE WAKE OF A STRONG COLD FRONT WILL CONTINUE TO CHANNEL THROUGH GUADALUPE PASS FOR THE NEXT FEW HOURS BEFORE DECREASING IN INTENSITY OVERNIGHT. TXZ258-210400- /O.EXP.KMAF.HW.W.0055.000000T0000Z-081121T0000Z/ /O.NEW.KMAF.HW.W.0056.081121T0009Z-081121T0400Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 509 PM MST THU NOV 20 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. NORTHEAST WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS NEAR 55 MPH WILL CONTINUE TO CHANNEL THROUGH GUADALUPE PASS THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS TRAVELING ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD EXERCISE EXTREME CAUTION THIS AFTERNOON...ESPECIALLY DRIVERS OF HIGH PROFILE AND LIGHT WEIGHT VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 20, 1:35 PM CST, 3 minutes earlier.
Area forecast discussion, Nov 20, 1:35 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
135 PM CST THU NOV 20 2008
.UPDATE...
WE ARE IN THE PROCESS OF ISSUING A HIGH WIND WARNING FOR GUADALUPE
PASS.
&&
.DISCUSSION...
WIND SPEEDS HAVE RISEN ABOVE HIGH WIND WARNING CRITERIA AT KGDP.
SUFFICIENT TIGHT PRESSURE GRADIENT SHOULD KEEP WINDS WITHIN
WARNING THRESHOLDS THROUGH THE REMAINDER OF THE AFTERNOON. THE
HIGH WIND WARNING WILL BE IN EFFECT THROUGH 5 PM MST.
&&
.PREV DISCUSSION... /ISSUED 1148 AM CST THU NOV 20 2008/
DISCUSSION...
18Z AVIATION DISCUSSION FOLLOWS.
AVIATION...
A STRONG COLD FRONT CONTINUES TO PUSH SOUTHWARD ACROSS WEST AND
SOUTHWEST TEXAS LATE THIS MORNING. AT 1730Z...THIS FRONT GENERALLY
EXTENDED ALONG A KMRF...KFST LINE. GUSTY NORTH TO NORTHEAST WINDS
WILL CONTINUE BEHIND THE FRONT THIS AFTERNOON...BEFORE DIMINISHING
AROUND 21/00Z. VISIBLE SATELLITE IMAGERY SHOWS THE MOST PRONOUNCED
MVFR CEILINGS ACROSS SOUTHEAST NEW MEXICO LATE THIS MORNING...WITH
A SMALLER AND LESS PRONOUNCED BAND ACROSS THE UPPER TRANS PECOS
AND PERMIAN BASIN. PREVAILING MVFR CEILINGS HAVE BEEN KEPT IN THE
KCNM...KHOB...KMAF AND KINK TERMINAL FORECASTS THROUGH AROUND
20/20Z...WITH A TEMPO THROUGH 20/20Z IN THE KPEQ TAF. CEILINGS ARE
CURRENTLY NOT EXPECTED TO IMPACT KFST. VFR CONDITIONS HAVE BEEN
DEPICTED WITHIN THE TERMINAL FORECASTS THIS EVENING AND OVERNIGHT...
BUT WILL NEED TO WATCH FOR ADDITIONAL MVFR CEILINGS LATE TONIGHT
OR EARLY FRIDAY MORNING.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
21Hazardous weather outlook, Nov 20, 3:43 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 343 AM CST THU NOV 20 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-210945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 343 AM CST THU NOV 20 2008 /243 AM MST THU NOV 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.